Tornadoes · United States · Texas · 2010

EF0 tornado, Wilson, Texas, June 14, 2010

This EF0 tornado ran 0.2 miles across Lynn County on June 14, 2010, touching down at 2:40 PM CDT and reaching 40 yards wide. It killed nobody.

The rating scale

Tracks are drawn in the color of the rating. The Enhanced Fujita scale rates the damage rather than measuring the wind: the speeds are what that damage is taken to imply.

  1. EF065 to 85 mphthis tornado

    Light damage. Surface peeled off some roofs, gutters and siding damaged, branches broken, shallow-rooted trees pushed over.

  2. EF186 to 110 mph

    Moderate damage. Roofs badly stripped, mobile homes overturned or badly damaged, exterior doors lost, windows broken.

  3. EF2111 to 135 mph

    Considerable damage. Roofs torn off well-built houses, frame homes shifted on their foundations, mobile homes destroyed, large trees snapped or uprooted, cars lifted off the ground.

  4. EF3136 to 165 mph

    Severe damage. Whole stories of well-built houses destroyed, large buildings badly damaged, trains overturned, trees debarked, heavy cars lifted and thrown.

  5. EF4166 to 200 mph

    Devastating damage. Well-built houses leveled, structures with weak foundations moved some distance, cars thrown and large missiles generated.

  6. EF5over 200 mph

    Incredible damage. Strong frame houses swept off their foundations, car-sized missiles thrown more than 100 meters, steel-reinforced concrete badly damaged, high-rise buildings deformed.

  7. Unrated

    The survey recorded a tornado but could not put a number on it, most often because it crossed open country and damaged nothing a rating can be read from.

The record

Rating
EF0
Date
June 14, 2010
Touchdown
2:40 PM CDT (19:40 UTC)
Lifted
2:41 PM CDT (19:41 UTC)
On the ground
1 minutes
Path length
0.2 miles (0.3 km)
Path width
40 yards (37 m)
Deaths
0
Injuries
0
County
Lynn County
Touchdown point
33.290, -101.733
Lift-off point
33.291, -101.730
Record number
1006141340-01

What the Weather Service recorded

A severe weather outbreak impacted the South Plains of west Texas during the afternoon hours of the 14th. ||Scattered thunderstorms developed rapidly during the early and mid afternoon hours, initially along a southward moving cold front over the southern South Plains. This activity evolved into several supercell storms and thunderstorm complexes. A large high-precipitation supercell tracked over portions of Lynn County. This storm was observed by the VORTEX II project, and winds measured by the research armada as high as 84 mph caused a swath of damage from Tahoka to near Wilson. Veteran storm chasers additionally observed a brief and weak tornado south of Wilson.||Complex storm interactions, including mergers and splits were observed as the outbreak evolved. An anticyclonic left-moving storm resulted in a swath of golfball size hail and damaging winds measured up to 76 mph by the Texas Tech University West Texas Mesonet over portions of Lamb and Hale Counties. These winds caused significant structural damage to a residence south of Olton. Other storms caused significant crop losses due to large hail, particularly in Lynn, Lubbock, and Yoakum Counties. The convection eventually evolved into a linear bow-shaped complex that produced damaging winds over the southern Rolling Plains during the evening hours. ||Total economic losses across the South Plains were estimated to exceed $500,000. No injuries were reported.

Veteran storm chasers and VORTEX II photographed a brief and weak tornado in open farmland southwest of Wilson. The tornado developed beneath a broad high-precipitation mesocyclone and on the nose of intense rear flank outflow. One storm chaser reported that airborne gravel and crop debris hit his car as he drove near the tornado. Although widespread wind damages resulted from the parent supercell thunderstorm's outflow, no damages were attributed to the tornado.

From NOAA NCEI's Storm Events Database, the narrative the local forecast office wrote for Storm Data.

The warnings

No tornado warning for this county appears in the archive as in force at the moment the tornado touched down.

The county was under a severe thunderstorm watch, issued at 18:38 UTC and running to 02:00 UTC.

Issued (UTC)ExpiredProductOffice
16:00 UTC00:19 UTCFlash Flood WatchLUB
18:38 UTC02:00 UTCSevere Thunderstorm WatchLUB
18:40 UTC19:45 UTCSevere Thunderstorm WarningLUB
19:43 UTC20:45 UTCSevere Thunderstorm WarningLUB
20:46 UTC21:45 UTCSevere Thunderstorm WarningLUB
20:53 UTC22:45 UTCFlood AdvisoryLUB
21:24 UTC00:15 UTCFlood WarningLUB

Every warning and watch covering the touchdown point that day, from the Iowa Environmental Mesonet's archive of National Weather Service products. Lead time is measured from the issue of the warning in force to the touchdown time in the database, both of which were recorded to the minute by different people.

The forecast that day

The Storm Prediction Center had this point in a Slight Risk, with a 0.05 chance of a tornado within 25 miles. The outlook in force was issued at 16:07 UTC.

SPC's Day 1 convective outlook as it stood when the tornado began, read at the touchdown point. The same archive is on the radar archive.

What forecasters said that day

The local office's own words before the tornado touched down, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Lubbock, TX wrote its last area forecast discussion before the tornado touched down at Jun 14, 11:56 AM CDT, 2 hours 44 minutes earlier.

Area forecast discussion, Jun 14, 11:56 AM CDT, 2 hours 44 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LUBBOCK TX
1156 AM CDT MON JUN 14 2010

.AVIATION...
THE WINDS SHIFT ASSOCIATED WITH THE COLD FRONT HAVE MADE ITS WAY
SOUTH OF BOTH TAF SITES. THIS BOUNDARY WILL BE THE MAIN FOCUS
DURING THE PERIOD AS CONVECTION IS EXPECTED TO CONTINUE TO DEVELOP
ALONG THE LINE THROUGHOUT THE PERIOD. THEREFORE...HAVE KEPT CB
MENTION AT KCDS THROUGH THE PERIOD AND THROUGH 13Z AT KLBB.
ALSO...AN OUTFLOW BOUNDARY IS LINGERING BETWEEN THE TWO
SITES...WHICH HAS AND WILL CONTINUE TO HELP A LINE OF CONVECTIVE
STORMS DEVELOP AND MOVE TOWARDS KCDS. FOR THIS REASON HAVE A TEMPO
FOR TSRA. FOR KLBB THE SITUATION IS SLIGHTLY MORE DIFFICULT DUE
TO THE LINE BEING FAR ENOUGH SOUTH OF THE TERMINAL. THAT BEING
SAID STORM PROPAGATION AND BEST INSTABILITY TO THE SW COULD RESULT
IN CONVECTION CLOSER TO THE TERMINAL THOUGH CONFIDENCE IS LOW ATTM.
MEADOWS

&&

.PREV DISCUSSION... /ISSUED 1017 AM CDT MON JUN 14 2010/

UPDATE...
TODAY/S SITUATION AND THE POTENTIAL FOR SEVERE WEATHER REMAINS
COMPLEX. THE FOCUS OF ATTENTION IS ON THE SOUTHWARD MOVING COLD
FRONT...WHICH IS STILL BEING DRIVEN BY 2MB/3HR PRESSURE RISES IN
THE PANHANDLE...AND NOW HAS PUSHED SOUTH TO A DENVER CITY...TO
WOODROW...TO CEE VEE LINE. RADAR/SATELLITE TRENDS ARE IN AGREEMENT
WITH THE MOST RECENT NAM-WRF/RUC SOLUTIONS...NOW SHOWING
CONVECTIVE INITIATION UNDERWAY...AND GROWING UPSCALE THROUGH 18Z.
GIVEN THE EARLY INITIATION...THERE ARE QUESTIONS REGARDING THE
EVENTUAL SEVERITY...HOWEVER CURRENT LAPS ANALYSIS ALREADY SHOWS
SBCAPE RANGING FROM 1500-3000J/KG SOUTH OF THE BOUNDARY.

DEEP LAYER SHEAR VECTORS...WHILE AOA 50KT...ARE PARALLEL TO THE
BOUNDARY AND THIS MAY HELP PROMOTE CELL INTERACTION AND UPSCALE
GROWTH TRENDING AWAY FROM DISCRETE CELLS. THUS EXPECT THE BEST
POTENTIAL FOR SUPERCELL/TORNADO THREATS WILL BE EARLY IN THE EVENT.
HOWEVER A HAIL THREAT EVOLVING TOWARD DAMAGING WIND THREAT MAY
MATERIALIZE AS A DEVELOPING COMPLEX/COLD POOL CONGEALS.
ALSO...UNCERTAINTY EXIST WITH THE EXTEND OF ACTIVITY AFTER 00-03Z
GIVEN POTENTIAL FOR A CONVECTIVE REINFORCED BOUNDARY THAT SHOULD
PUSH SOUTH OF THE FA. THUS HAVE EDITED POP/WX GRIDS THROUGH 00Z...
BUT HAVE NOT YET MADE CHANGES THEREAFTER.

LAST NIGHT/S CONVECTION PROVED VERY EFFICIENT AT PRODUCING HEAVY
RAINFALL...WITH A MEASURED 3.10 INCH AMOUNT AND A VERY IMPRESSIVE
0.42 INCHES IN 5 MINUTES AT TURKEY. GIVEN PROGGED PWAT VALUES OF
1.8 OVER THE SOUTHERN ROLLING PLAINS BY 00Z...AND LIKELIHOOD OF
TRAINING ALONG THE BOUNDARY...A FLASH FLOOD WATCH WILL BE ISSUED
THROUGH 05Z FOR AREAS ALONG AND SOUTH OF THE BOUNDARY.

PREV DISCUSSION... /ISSUED 427 AM CDT MON JUN 14 2010/

LONG TERM...
ANY TSTM COMPLEX SHOULD BE EXITING THE AREA TUESDAY MORNING WITH
PARTIAL CLEARING BUT VERY MOIST CONDITIONS/POSSIBLE LOW STRATUS
EXPECTED. INTERESTING SITUATION SHAPING UP TUESDAY AFTERNOON.
HOWEVER THERE IS LOW CONFIDENCE IN THE PARTICULARS DUE TO HOW THE
PRIMARY BOUNDARY EVOLVES AND THE EXTENT OF POST-MCS STABLE
AIR-MASS AND ANY SECONDARY BOUNDARIES. MOST GUIDANCE SUGGESTS THAT THE
REMNANT FRONT WILL LIFT BACK TO THE NORTH AS A WARM FRONT IN THE
AFTERNOON. AS IT DOES ...LOW-LVL THETA E ADVECTION WILL LIKELY
BEGIN TO DESTABILIZE THE ATMOSPHERE AS HEIGHT FIELDS WILL REMAIN
PERTURBED IN THE WAKE OF UPPER TROUGH EXITING THE AREA. NEAR-ZONAL
FLOW WITH MODERATELY SWIFT SPEEDS OF 20-30 KTS AT THE MID-LVLS
WILL COMBINE WITH THE SE SFC WINDS TO LIKELY RESULT IN MODERATE
SPEED AND DIRECTIONAL SHEAR. THE SHEAR WILL BE ENHANCED EVEN
FURTHER IF AND WHERE THE BOUNDARY LINGERS IN THE FA. SBCAPES UP TO
3K J/KG ARE POSSIBLE AND COMBINED WITH THE SHEAR...SHOULD BE QUITE
FAVORABLE FOR SUPERCELL DVLPMNT WITH AN ATTENDANT SEVERE WX THREAT. A
TORNADO THREAT MAY ALSO DEVELOP IN THE VICINITY OF THE FRONT
DEPENDING ON THE STRENGTH OF THE BAROCLINITY AND LCL HEIGHTS. ANY
TSTM ACTIVITY WILL GRADUALLY DIMINISH TUESDAY EVENING.

BY WEDNESDAY...WEST TEXAS WILL BECOMING INCREASINGLY INFLUENCED BY
A RIDGE OF HIGH PRESSURE EXPANDING WESTWARD FROM THE GULF COAST
STATES. HOWEVER...AT THE SAME TIME A SERIES OF SHORTWAVES WILL
ROTATE THROUGH AND MAINTAIN A BROAD TROUGH ACROSS THE WEST. SE
LOW-LVL FLOW WILL KEEP DRYLINE AND CONVERGENCE IN NEW MEXICO. IT
APPEARS REASONABLE THAT AFTERNOON TSTMS WILL DEVELOP IN NEW
MEXICO...WITH THE SW FLOW ALOFT STEERING THEM TOWARD THE TX/NM
BORDER IN THE LATE AFTN/EVENING HRS. UNCERTAIN IF/WHEN THE RIDGE
WILL EXPAND FAR ENOUGH WWD TO CUT THIS ACTIVITY OFF. FOR NOW HAVE
KEPT SLGT CHANCES ACROSS THE WEST WED AND THU WITH SLIGHTLY BELOW
MENTION FRI/SAT IN THE SAME AREA. THE WARM UP BACK INTO THE UPPER
90S STILL LOOKS ON TRACK BY THU OR FRI.

&&

.PRELIMINARY POINT TEMPS/POPS...
FRIONA        80  59  87  63  92 /  20  30  30  20  20
TULIA         80  61  86  64  91 /  20  40  30  20  10
PLAINVIEW     81  61  86  65  92 /  30  40  30  20  10
LEVELLAND     88  64  89  65  93 /  40  40  30  20  10
LUBBOCK       86  64  88  67  93 /  40  50  30  20  10
DENVER CITY   93  66  91  66  95 /  50  40  30  20  10
BROWNFIELD    93  65  90  66  94 /  50  40  30  20  10
CHILDRESS     88  65  89  68  94 /  50  50  30  20  10
SPUR          90  65  90  68  94 /  60  60  30  20  10
ASPERMONT     93  70  94  70  96 /  60  60  30  20  10

&&

.LUB WATCHES/WARNINGS/ADVISORIES...
FLASH FLOOD WATCH THROUGH THIS EVENING FOR THE FOLLOWING ZONES:
TXZ025-026-030>032-035>038-040>044.

&&

20/04/40
Hazardous weather outlook, Jun 14, 11:05 AM CDT, 3 hours 35 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LUBBOCK TX
1105 AM CDT MON JUN 14 2010

TXZ021>044-151615-
PARMER-CASTRO-SWISHER-BRISCOE-HALL-CHILDRESS-BAILEY-LAMB-HALE-
FLOYD-MOTLEY-COTTLE-COCHRAN-HOCKLEY-LUBBOCK-CROSBY-DICKENS-KING-
YOAKUM-TERRY-LYNN-GARZA-KENT-STONEWALL-
1105 AM CDT MON JUN 14 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE EXTREME SOUTHERN TEXAS
PANHANDLE...SOUTH PLAINS AND ROLLING PLAINS.

.DAY ONE...TODAY AND TONIGHT

CONVECTIVE

AT 11 AM THIS MORNING...A NEARLY STATIONARY FRONTAL BOUNDARY EXTENDED
ALONG A LINE FROM BROWNFIELD TO SLATON TO MATADOR TO NEAR CHILDRESS.
VERY UNSTABLE AIR WILL BE IN PLACE ALONG AND SOUTH OF THIS FRONT.
MULTICELL AND A FEW SUPERCELL THUNDERSTORMS WILL CONTINUE TO
DEVELOP LATE THIS MORNING THROUGH MID TO LATE AFTERNOON MAINLY
ALONG AND AHEAD OF THE FRONT. THERE WILL BE A THREAT OF LARGE
HAIL... DAMAGING THUNDERSTORM WIND GUSTS...AND LOCALLY HEAVY RAIN
WITH THESE STORMS. ISOLATED TORNADOES COULD DEVELOP AS STORMS
TRACK NORTHEASTWARD ALONG THIS BOUNDARY.

FLOODING

SHOWERS AND THUNDERSTORMS ARE EXPECTED TO BECOME MORE WIDESPREAD
DURING THE AFTERNOON...ESPECIALLY OVER THE SOUTHERN SOUTH PLAINS
EAST INTO THE ROLLING PLAINS. GIVEN A VERY MOIST ATMOSPHERE WITH
PRECIPITABLE WATER VALUES APPROACHING 2 INCHES...AND THE
POTENTIAL FOR TRAINING THUNDERSTORMS WITH INTENSE RAINFALL
RATES...FLOODING AND FLASH FLOODING MAY DEVELOP OVER THIS AREA
THIS AFTERNOON THROUGH LATE EVENING. A FLASH FLOOD WATCH IS IN
EFFECT UNTIL MIDNIGHT FOR PARTS OF THE SOUTHERN SOUTH PLAINS INTO
THE EXTREME SOUTHEASTERN PANHANDLE AND ROLLING PLAINS.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY
SEVERE THUNDERSTORMS ARE POSSIBLE ACROSS THE OUTLOOK AREA TUESDAY
AFTERNOON AND EVENING. THERE IS A LESSER THREAT OF SEVERE
THUNDERSTORMS LATE WEDNESDAY AFTERNOON AND EVENING ACROSS THE FAR
SOUTHWEST TEXAS PANHANDLE AND WESTERN SOUTH PLAINS.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION MAY BE REQUESTED THIS AFTERNOON AND THIS
EVENING. SPOTTER ACTIVATION MAY ALSO BE NEEDED TUESDAY.

In the hours before

Special weather statement, Jun 14, 12:50 PM CDT, 1 hour 50 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LUBBOCK TX
1250 PM CDT MON JUN 14 2010

TXZ031-037-141815-
DICKENS-MOTLEY-
1250 PM CDT MON JUN 14 2010

...SIGNIFICANT WEATHER ADVISORY FOR DICKENS AND MOTLEY COUNTIES...

AT 1249 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 5 MILES SOUTH OF ROARING SPRINGS...OR 10 MILES
SOUTH OF MATADOR...MOVING NORTHEAST AT 25 MPH.

PENNY SIZE HAIL...WINDS UP TO 50 MPH...ARE POSSIBLE WITH THIS STORM.

GUSTY WINDS MAY CAUSE SMALL BRANCHES TO BE BLOWN DOWN...AND LOOSE
OBJECTS TO BLOW AROUND. SEEK SHELTER IN A STURDY STRUCTURE UNTIL THIS
STORM HAS PASSED.
Special weather statement, Jun 14, 1:05 PM CDT, 1 hour 35 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LUBBOCK TX
105 PM CDT MON JUN 14 2010

TXZ040-141830-
TERRY-
105 PM CDT MON JUN 14 2010

...SIGNIFICANT WEATHER ADVISORY FOR TERRY  COUNTY...

AT 101 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
RAPIDLY DEVELOPING THUNDERSTORM 22 MILES SOUTHWEST OF BROWNFIELD...
MOVING NORTHEAST AT 25 MPH.

NICKEL SIZE HAIL...WINDS UP TO 50 MPH...ARE POSSIBLE WITH THIS STORM.

GUSTY WINDS MAY CAUSE SMALL BRANCHES TO BE BLOWN DOWN...AND LOOSE
OBJECTS TO BLOW AROUND. SEEK SHELTER IN A STURDY STRUCTURE UNTIL THIS
STORM HAS PASSED.
Special weather statement, Jun 14, 1:16 PM CDT, 1 hour 24 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LUBBOCK TX
116 PM CDT MON JUN 14 2010

TXZ031-037-141845-
DICKENS-MOTLEY-
116 PM CDT MON JUN 14 2010

...SIGNIFICANT WEATHER ADVISORY FOR DICKENS  AND MOTLEY  COUNTIES...

AT 114 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 5 MILES SOUTHEAST OF MATADOR...MOVING NORTHEAST
AT 35 MPH.

NICKEL SIZE HAIL...WINDS UP TO 50 MPH...BRIEF HEAVY DOWNPOURS...ARE
POSSIBLE WITH THIS STORM.

GUSTY WINDS MAY CAUSE SMALL BRANCHES TO BE BLOWN DOWN...AND LOOSE
OBJECTS TO BLOW AROUND. SEEK SHELTER IN A STURDY STRUCTURE UNTIL THIS
STORM HAS PASSED.

JAMES
Special weather statement, Jun 14, 1:18 PM CDT, 1 hour 22 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LUBBOCK TX
118 PM CDT MON JUN 14 2010

TXZ035-041-141845-
LUBBOCK-LYNN-
118 PM CDT MON JUN 14 2010

...SIGNIFICANT WEATHER ADVISORY FOR LYNN  AND LUBBOCK  COUNTIES...

AT 114 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
RAPIDLY DEVELOPING THUNDERSTORM 10 MILES NORTH OF TAHOKA...MOVING
NORTHEAST AT 20 MPH.

NICKEL SIZE HAIL...WINDS UP TO 50 MPH...ARE POSSIBLE WITH THIS STORM.

GUSTY WINDS MAY CAUSE SMALL BRANCHES TO BE BLOWN DOWN...AND LOOSE
OBJECTS TO BLOW AROUND. SEEK SHELTER IN A STURDY STRUCTURE UNTIL THIS
STORM HAS PASSED.
Local storm report, Jun 14, 1:58 PM CDT, 42 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LUBBOCK TX
158 PM CDT MON JUN 14 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0152 PM     HAIL             9 E WELLMAN             33.05N 102.27W
06/14/2010  E1.00 INCH       TERRY              TX   PUBLIC

&&

EVENT NUMBER LUB1000219

SGE
Special weather statement, Jun 14, 2:29 PM CDT, 11 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LUBBOCK TX
229 PM CDT MON JUN 14 2010

TXZ034-035-142000-
HOCKLEY-LUBBOCK-
229 PM CDT MON JUN 14 2010

...SIGNIFICANT WEATHER ADVISORY FOR HOCKLEY AND LUBBOCK  COUNTIES...

AT 228 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 6 MILES WEST OF WOLFFORTH...MOVING NORTHEAST AT 20
MPH.

PENNY SIZE HAIL...WINDS SPEEDS UP TO 40 MPH...ARE POSSIBLE WITH THIS
STORM.

GUSTY WINDS MAY CAUSE SMALL OBJECTS SUCH AS TRASH BINS TO BLOW
AROUND. SEEK SHELTER IN A STURDY STRUCTURE UNTIL THIS STORM HAS
PASSED.

The air that afternoon

The radiosonde launches on either side of the tornado, from the nearest station that was launching then, drawn and analyzed the way Storm Lab does: the same diagram, the same parcel and shear definitions SPC's mesoanalysis uses.

Midland Regional, TX (KMAF), 12:00Z

7.7 hours before the tornado, 155 km from the path. June 14, 2010.

Skew-T log-pSkew-T log-p diagram, Midland Regional, TX at 12:00Z on 2010-06-14Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel lifted from the surface. Mixed-layer CAPE 2913 joules per kilogram, CIN -49, lifted condensation level 733 meters above ground. Wind barbs in knots down the right edge.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed. The warm shading is its CAPE, the cool shading the inhibition it has to break through.
HodographHodograph, Midland Regional, TX at 12:00Z on 2010-06-14The wind through the lowest 10 kilometers as a curve, rings every 10 meters per second labeled in knots. Zero to 1 km storm-relative helicity 143 square meters per square second, 0 to 6 km bulk shear 22 knots.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km. RM and LM are the right and left moving storms Bunkers' method gives; the shaded area is the 0 to 1 km storm-relative helicity.
Mixed-layer CAPE
2913 J/kg
Mixed-layer CIN
-49 J/kg
Surface CAPE
2699 J/kg
Mixed-layer LCL
733 m above ground
0-6 km bulk shear
22 kt
0-1 km bulk shear
20 kt
0-1 km storm-relative helicity
143 m²/s²
0-3 km storm-relative helicity
178 m²/s²
Significant tornado parameter
1.5
Supercell composite
8.0
0-3 km lapse rate
5.7 K/km

Open this sounding in Storm Lab

The surface observations

Lubbock International Airport (LBB), 42 km from the path, in the two hours either side.

Time (UTC)Temp (°F)Dew point (°F)WindGust (kt)Pressure (mb)Weather
17:53 UTC8665160° 4 kt1014.6
18:53 UTC86650° 0 kt1013.5
19:34 UTC84.264.40° 0 kt1012.9TS
19:53 UTC84640° 0 kt1013.2TS
20:53 UTC7768220° 17 kt221013.2TS

From the Iowa Environmental Mesonet's archive of airport observations.

The radar

The Lubbock radar (KLBB), 41 km away, was scanning. The volume nearest the touchdown began at 19:37 UTC.

Open the radar archive at this moment, over the track

Reflectivity and velocity, decoded from the Level II archive in the browser. Volumes take a few seconds to open the first time.

What was reported nearby

Local storm reports within 60 km of the path, in the three hours either side.

Time (UTC)ReportWhereCountyRemark
18:52 UTCHAIL 19 E WellmanTerry, TX
19:25 UTCTSTM WND DMG5 N TahokaLynn, TXSEMI BLOWN OVER NORTH OF TAHOKA... TIME AND LOCATION ESTIMATED BY RADAR
19:40 UTCTORNADO1 Ssw WilsonLynn, TXRELAYED BY VORTEX 2
19:43 UTCTSTM WND GST 653 Nne TahokaLynn, TX
19:44 UTCTSTM WND GST 844 Ssw WilsonLynn, TXRELAYED BY VORTEX 2
19:46 UTCTSTM WND GST 78WilsonLynn, TXRELAYED BY VORTEX 2
19:52 UTCHAIL 1Reese CenterLubbock, TX
19:54 UTCHAIL 1.75Reese CenterLubbock, TX
20:02 UTCHAIL 1Reese CenterLubbock, TX
20:16 UTCHAIL 1TahokaLynn, TX
20:53 UTCHAIL 0.75TahokaLynn, TX
21:01 UTCHAIL 1TahokaLynn, TX

From the Iowa Environmental Mesonet's archive of National Weather Service local storm reports.

This ground now

The live radar over the trackEvery 2010 tornado in TexasEvery tornado in Texas since 1950Warnings in force in Texas nowThe forecast where you are

The other tornadoes of June 14, 2010

1 more were confirmed in the United States that day.

DateTimeRatingWherePath (mi)Width (yd)DeathsInjuriesDamage
June 145:00 PM CDTEF0Dawson, TX0.650

What this means

Ratings are the survey's, read off the damage rather than measured; the rating scale is above. Tornado counts rise through the record as reporting improved, so a year in the 1950s is not comparable with one today except for the strongest tornadoes, which were always noticed.

Sources

NOAA Storm Prediction Center tornado database, 1950-2025, the official record kept by NOAA's Storm Prediction Center.